Probability density function of a passive scalar gradient

Citation
Bk. Shivamoggi et Ra. Antonia, Probability density function of a passive scalar gradient, PHYS LETT A, 274(3-4), 2000, pp. 152-161
Citations number
36
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICS LETTERS A
ISSN journal
0375-9601 → ACNP
Volume
274
Issue
3-4
Year of publication
2000
Pages
152 - 161
Database
ISI
SICI code
0375-9601(20000918)274:3-4<152:PDFOAP>2.0.ZU;2-U
Abstract
Fractal and multi-fractal models are used to derive the probability density function (PDF) for the gradient of a passive scalar diffusing in a random velocity field. Although the PDF is symmetrical, it is non-Gaussian and com pares reasonably well with the measured PDF. In the process, we also provid e a unified systematic framework to derive the appropriate scalar microscal es for the following regimes: inertial-diffusive range; viscous-convective range; viscous-diffusive range. (C) 2000 Elsevier Science B.V. All rights r eserved.